Alert archive / Massachusetts / Gale Watches in 2023

Gale Watch 21, NWS Boston/Norton, MA

October 20, 2023

NWS Boston/Norton, MA issued this gale watch at Oct 20, 2023, 2:46 AM EDT. It took effect at Oct 21, 2023, 5:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 20, 2023, 2:46 AM EDT (06:46 UTC)
In effect from
Oct 21, 2023, 5:00 PM EDT
Expired
Oct 21, 2023, 3:09 AM EDT
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

172 
WHUS71 KBOX 200646
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
246 AM EDT Fri Oct 20 2023

ANZ255-256-202000-
/O.NEW.KBOX.GL.A.0021.231021T2100Z-231022T1800Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
246 AM EDT Fri Oct 20 2023

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON...

* WHAT...West winds 30 to 40 kt with gusts up to 45 kt and seas 
  7 to 10 feet possible.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ235-237-202000-
/O.NEW.KBOX.GL.A.0021.231021T2100Z-231022T1200Z/
Rhode Island Sound-Block Island Sound-
246 AM EDT Fri Oct 20 2023

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

* WHAT...West winds 25 to 35 kt with gusts up to 40 kt and seas 
  5 to 8 feet possible.

* WHERE...Rhode Island Sound and Block Island Sound.

* WHEN...From Saturday afternoon through Sunday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ232>234-202000-
/O.NEW.KBOX.GL.A.0021.231021T2100Z-231022T1200Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
246 AM EDT Fri Oct 20 2023

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

* WHAT...West winds 25 to 35 kt and seas 4 to 7 feet possible.

* WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay.

* WHEN...From Saturday afternoon through Sunday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ254-202000-
/O.NEW.KBOX.GL.A.0021.231022T0000Z-231022T1200Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
246 AM EDT Fri Oct 20 2023

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

* WHAT...West winds 25 to 35 kt and seas 7 to 10 feet possible.

* WHERE...Coastal waters from Provincetown MA to Chatham MA to 
  Nantucket MA out 20 nm.

* WHEN...From Saturday evening through Sunday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
2 follow-up statements
859 
WHUS71 KBOX 201938
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
338 PM EDT Fri Oct 20 2023

ANZ231-250-251-210845-
/O.EXB.KBOX.GL.A.0021.231022T0000Z-231022T1800Z/
Cape Cod Bay-
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
338 PM EDT Fri Oct 20 2023

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  5 to 8 feet possible.

* WHERE...Cape Cod Bay, Coastal waters east of Ipswich Bay and 
  the Stellwagen Bank National Marine Sanctuary and 
  Massachusetts Bay and Ipswich Bay.

* WHEN...From Saturday evening through Sunday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ235-237-210845-
/O.EXT.KBOX.GL.A.0021.231021T2100Z-231022T1800Z/
Rhode Island Sound-Block Island Sound-
338 PM EDT Fri Oct 20 2023

...GALE WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON...

* WHAT...West winds 25 to 35 kt with gusts up to 40 kt and seas 
  5 to 8 feet possible.

* WHERE...Rhode Island Sound and Block Island Sound.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ232>234-210845-
/O.EXT.KBOX.GL.A.0021.231021T2100Z-231022T1800Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
338 PM EDT Fri Oct 20 2023

...GALE WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON...

* WHAT...West winds 25 to 35 kt and seas 4 to 7 feet possible.

* WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ254-210845-
/O.EXT.KBOX.GL.A.0021.231022T0000Z-231022T1800Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
338 PM EDT Fri Oct 20 2023

...GALE WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

* WHAT...West winds 25 to 35 kt and seas 7 to 10 feet possible.

* WHERE...Coastal waters from Provincetown MA to Chatham MA to 
  Nantucket MA out 20 nm.

* WHEN...From Saturday evening through Sunday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ255-256-210845-
/O.CON.KBOX.GL.A.0021.231021T2100Z-231022T1800Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
338 PM EDT Fri Oct 20 2023

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON...

* WHAT...West winds 30 to 40 kt with gusts up to 45 kt and seas 
  7 to 10 feet possible.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
167 
WHUS71 KBOX 210709
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
309 AM EDT Sat Oct 21 2023

ANZ255-256-212015-
/O.UPG.KBOX.GL.A.0021.231021T2100Z-231022T1800Z/
/O.NEW.KBOX.GL.W.0031.231021T1800Z-231022T1800Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
309 AM EDT Sat Oct 21 2023

...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM EDT
SUNDAY...

* WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 
  8 to 13 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...From 2 PM this afternoon to 2 PM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ235-237-212015-
/O.UPG.KBOX.GL.A.0021.231021T2100Z-231022T1800Z/
/O.NEW.KBOX.GL.W.0031.231021T1800Z-231022T1200Z/
Rhode Island Sound-Block Island Sound-
309 AM EDT Sat Oct 21 2023

...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT
SUNDAY...

* WHAT...West winds 25 to 35 kt with gusts up to 40 kt and seas 
  5 to 8 feet expected.

* WHERE...Rhode Island Sound and Block Island Sound.

* WHEN...From 2 PM this afternoon to 8 AM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ232-212015-
/O.UPG.KBOX.GL.A.0021.231021T2100Z-231022T1800Z/
/O.NEW.KBOX.GL.W.0031.231021T2100Z-231022T1500Z/
Nantucket Sound-
309 AM EDT Sat Oct 21 2023

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EDT
SUNDAY...

* WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 
  4 to 7 feet expected.

* WHERE...Nantucket Sound.

* WHEN...From 5 PM this afternoon to 11 AM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ233-234-212015-
/O.UPG.KBOX.GL.A.0021.231021T2100Z-231022T1800Z/
/O.NEW.KBOX.GL.W.0031.231021T2100Z-231022T1200Z/
Vineyard Sound-Buzzards Bay-
309 AM EDT Sat Oct 21 2023

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT
SUNDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  4 to 6 feet expected.

* WHERE...Vineyard Sound and Buzzards Bay.

* WHEN...From 5 PM this afternoon to 8 AM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ250-212015-
/O.UPG.KBOX.GL.A.0021.231022T0000Z-231022T1800Z/
/O.NEW.KBOX.GL.W.0031.231022T0000Z-231022T1500Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
309 AM EDT Sat Oct 21 2023

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT
SUNDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  6 to 9 feet expected.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary.

* WHEN...From 8 PM this evening to 11 AM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ254-212015-
/O.UPG.KBOX.GL.A.0021.231022T0000Z-231022T1800Z/
/O.NEW.KBOX.GL.W.0031.231021T2100Z-231022T1500Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
309 AM EDT Sat Oct 21 2023

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EDT
SUNDAY...

* WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 
  7 to 12 feet expected.

* WHERE...Coastal waters from Provincetown MA to Chatham MA to 
  Nantucket MA out 20 nm.

* WHEN...From 5 PM this afternoon to 11 AM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ231-251-212015-
/O.UPG.KBOX.GL.A.0021.231022T0000Z-231022T1800Z/
/O.NEW.KBOX.GL.W.0031.231022T0000Z-231022T1200Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
309 AM EDT Sat Oct 21 2023

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
SUNDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 40 kt and seas 
  4 to 6 feet expected.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...From 8 PM this evening to 8 AM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ236-212015-
/O.NEW.KBOX.GL.W.0031.231021T2100Z-231022T0900Z/
Narragansett Bay-
309 AM EDT Sat Oct 21 2023

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT
SUNDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt and waves 
  3 to 5 feet expected.

* WHERE...Narragansett Bay.

* WHEN...From 5 PM this afternoon to 5 AM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Oct 20, 1:56 AM EDT, 50 minutes earlier.

Area forecast discussion, Oct 20, 1:56 AM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
156 AM EDT Fri Oct 20 2023

.SYNOPSIS...
Increasing clouds overnight will yield to periods of showers on
Friday as rain chances increase from southwest to northeast. More
widespread rain expected overnight Friday through Saturday night as
a coastal low tracks northeast from the mid-Atlantic into the Gulf
of Maine. Winds increase behind the departing low, but overall, a
much drier day Sunday before dry and seasonably mild conditions set
up for next work week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
10 PM update...

Only change to the forecast was to add some low pops to
Cape/Islands for the overnight period. Some of the CAMs are
indicating some light showers developing over the ocean and
moving NE within a plume of higher theta-e air which lifts
across SE New Eng. Otherwise, leading edge of larger area of
showers approach western MA/CT toward daybreak.

Previous discussion...

Dry conditions persist through much of the overnight, but
clouds will increase, and lower, as amplifying mid level trough
continues to pivot eastward toward southern New England and high
pressure that was in place for Thursday shifts out to sea. Hi-
res guidance is in agreement that the arrival of light rain will
be delayed until after 12Z, with the 12Z HRRR showing the
earliest onset of showers across southern Connecticut at 10Z.
Thus, while a mainly dry night, cannot rule out a few showers,
especially across our western zones, during the predawn hours.

Temperatures will be heavily influenced by increasing moisture
(dewpoints) and cloud cover. Given persistent southerly flow and
climbing PWATs, increasing some 0.25" over the next 12 or so hours,
and a lowering cloud deck, radiational cooling is off the table.
Overnight lows look to range from the upper 40s to low 50s region
wide, with patchy fog development possible.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
355 pm update...

Aforementioned mid level trough deepens over the course of the day
Friday, taking on a slight negative tilt by Friday evening as its
associated low pressure begins to drift eastward in to southern
Ontario and Quebec. Additionally, a second low develops off the mid
Atlantic coast Friday afternoon before strengthening and lifting
north towards southern New England Friday evening.

Prefrontal shower activity will begin Friday morning given deep,
persistent southerly flow advecting moisture and forcing provided by
a weak warm front lifting northward through the region. There is
still a question to how widespread and potent these showers will be
given a solid mid level layer of dry air, which could preclude
widespread moderate rain, but the general idea is that both coverage
and intensity will increase from southwest to northeast through the
day. With that said, much of eastern MA could remain dry as late as
18Z. The best forcing looks to hold off until after sunset Friday
with the cold front well to the west of southern New England and the
mid-Atlantic coastal low still in it's early stages of development.

Friday Night...

While the standout coastal low wont impact the region until late
Saturday, there appears to be the potential for a series of
preceding coastal lows, the first presenting as a weak feature
southeast of Nantucket overnight Friday. Depending on the track of
this first low, more moderate widespread rain looks to develop
overnight; highest confidence for appreciable rainfall after 00Z
Saturday across the Cape and Islands. Global and hi-res models
differ on how strong this first low will be and how close it will
pass by southern New England given it will still be in it's
developing stages. With a closer to the coast solution realizing
more expansive precipitation during the overnight hours while "Out
to sea" solutions, well, at least with the low southeast of the
benchmark, yield more showery precipitation overnight. Regardless of
the track of the overnight low, total QPF though 12Z Saturday
morning looks to amount to between 0.5-1.0".

Temperatures overnight will also be quite mild for this time of year
given continued moisture advection into southern New England. Lows
will range mainly in the 50s, with upper 50s possible along the
south coast.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
355 pm update...

12z suite of guidance continue to come in more agreement amongst
all the individual models with regard to the Saturday/Sunday
system. High confidence in a scenario where low pressure will
organize south of New England early Saturday morning and rapidly
strengthen and move northeast to a position offshore to our east
by Saturday evening, with surface pressure falling to around
980mb by that time. By early Sunday morning, that low should be
over the Canadian Maritimes.

So that means for Saturday morning, we will have a general
southeast flow across most of the area, and with precipitable
water values somewhere in the 1 to 1.25" range, the atmosphere
will be rather moist. The SE flow will also lend itself to some
upslope enhancement of precipitation across the Worcester Hills
and eastern slopes of the Berkshires. However as the low
consolidates and moves northeast -- likely moving across SE MA
and then to our east by late in the day, winds will turn
northwesterly and start to pull in a drier airmass and bringing
an end to the rain. We should end up seeing rain totals of .75
to 1.5 inches by that time. No flooding issues are expected. One
other item to note, models do show some weak instability aloft,
with Showalter Index values dropping down near 0 on Saturday.
This suggests an isolated embedded rumble of thunder is not out
of the question. As such, have included that possibility in the
forecast.

Unlike other developing low systems, this one won't have any
strong winds on the north or east side, but rather it will be on
the south side as the low moves away. So as the winds turn
northwest, they will start to strengthen and become gusty. Those
gusty winds will last through Sunday. Model sounds via BUFKIT
show decent mixing up to 3000-4000ft (depending on the model)
developing on the backside of the low Saturday evening and
continuing through Sunday. That will be able to tap into
moderately strong winds several thousand feet above the surface.
Looking at the probabilistic guidance, we don't see any strong
signal for wind gusts over 45 mph (which is about where we would
start to see more wind related issues). The probabilities of 45
mph gusts tops out at about 20%, and even then it's across the
higher terrain of western and central MA and northwest CT. That
said, probabilities of 35-40 mph peak gusts are above 60% for
much of the region. Thus, high confidence in a breezy/gusty
Saturday night and Sunday, however these values are below wind
advisory thresholds. It is that time of year where Mother Nature
gives us wind to help take the leaves off the trees.

A period of dry weather is expected from Sunday through at least
mid week. Still a bit breezy on Monday, but as high pressure
builds in, those winds will weaken. Stuck with NBM blend for
much of that period.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

06z TAF update...

Through 12z... Mix of VFR/MVFR cigs. A few showers possible over
Cape/Islands, and approaching BDL/BAF toward 12z.

Today...Moderate confidence.

Areas of MVFR cigs should improve to VFR across eastern MA/RI,
but MVFR persisting in CT and interior MA. Some lower MVFR-IFR
cigs may also impact portions of Cape Cod and ACK this
afternoon. Scattered to numerous showers will lift northward
across the CT and interior MA, but mainly focused across far
western MA/CT where an isolated t-storm is possible late today.
SE wind 10-20 kt.

Tonight...Moderate confidence.

Widespread MVFR-IFR conditions. Occasional showers will be
moving across the region. Isolated t-storms possible, especially
western New Eng. E-SE wind 5-15 kt

Saturday...Moderate confidence.

Widespread IFR in showers and isolated t-storms, with some
improvement across central/W MA and CT late in the day. E winds
shifting to W-NW in the afternoon. Gusts to 25-30 kt developing
over the Islands late in the day.

KBOS Terminal...Moderate confidence in TAF. A period of MVFR
cigs early this morning should improve to VFR after 12z, then
lower MVFR cigs redeveloping toward late afternoon. S/SSE wind
this morning, should shift to SE this afternoon. A few showers
possible, but dry most of the day.

KBDL Terminal...Moderate confidence in TAF. Cigs lowering to
MVFR with occasional showers developing after 12z.

Outlook /Saturday Night through Tuesday/...

Saturday Night: MVFR/IFR conditions possible. Windy with gusts
up to 35 kt. Chance RA, slight chance SHRA.

Sunday: Mainly VFR, with areas MVFR possible. Strong winds with
local gusts up to 40 kt. Chance SHRA.

Sunday Night: Mainly VFR, with local MVFR possible. Strong
winds with local gusts up to 40 kt. Slight chance SHRA.

Monday: VFR. Breezy.

Monday Night through Tuesday: VFR.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

330 pm update...

High confidence.

Persistent southwesterly flow becomes more southeast during the day
on Friday, but generally less than 15 knots through the period.
Showers and isolated thunder possible, especially for the southern
waters, Friday, before rain chances increase across all of the
marine zones Friday night. Waves build ahead of approaching low
pressure such that SCA conditions develop around 12Z Saturday. Given
there is potential for Gale Conditions later in the weekend, elected
to hold off on issuing SCAs to evaluate the need for a Gale Watch
over the next few forecast cycles.

Outlook /Saturday Night through Tuesday/...

Saturday: Winds less than 25 kt. Local rough seas. Rain,
isolated thunderstorms.

Saturday Night: Strong winds with gusts up to 40 kt. Rough seas
up to 10 ft. Chance of rain, slight chance of rain showers.

Sunday: Strong winds with gusts up to 35 kt. Rough seas up to
10 ft. Slight chance of rain showers.

Sunday Night: Strong winds with gusts up to 35 kt. Areas of
rough seas. Slight chance of rain showers.

Monday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Local rough seas.

Monday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.

Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...KS/Nash
NEAR TERM...KJC/KS
SHORT TERM...KS
LONG TERM...Nash
AVIATION...KJC/KS
MARINE...KS/Nash

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 3:37 PM EDTWind AdvisoryBOXBarnstable, Dukes, Nantucket38 hr

Nearby

Gale Watches in Massachusetts, 2023Every gale watch in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.